Alert archive / Missouri / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Feb 28, 2024, 2:19 PM CST for 7 counties in Kansas; 14 counties in Missouri. It took effect at Feb 29, 2024, 10:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2024, 2:19 PM CST (20:19 UTC)
- In effect from
- Feb 29, 2024, 10:00 AM CST
- Expired
- Feb 29, 2024, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
All 21 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Gentry County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO, Worth County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -161 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS83 KEAX 282019 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 219 PM CST Wed Feb 28 2024 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-291000- /O.NEW.KEAX.FW.W.0003.240229T1600Z-240301T0300Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- 219 PM CST Wed Feb 28 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CST THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 011, 012, 013, 020, 021, 025, 028, 029, 037, 043, 053, 057, 060, 102, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from 10 AM to 9 PM CST Thursday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 011, 012, 013, 020, 021, 028, 029, 037, 043, and 053. * WIND...15 to 25 MPH gusting to 30 MPH * HUMIDITY...15 to 25 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
615 WWUS83 KEAX 290715 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 115 AM CST Thu Feb 29 2024 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-292100- /O.CON.KEAX.FW.W.0003.240229T1600Z-240301T0300Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- 115 AM CST Thu Feb 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 011, 012, 013, 020, 021, 025, 028, 029, 037, 043, 053, 057, 060, 102, 103, 104, AND 105... * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 011, 012, 013, 020, 021, 028, 029, 037, 043, and 053. * WIND...15 to 25 MPH gusting to 30 MPH * HUMIDITY...15 to 25 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Kurtz
729 WWUS83 KEAX 292200 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 400 PM CST Thu Feb 29 2024 KSZ025-057-060-102>105-MOZ001>004-011>013-020-021-028-029-037-043- 053-010300- /O.CON.KEAX.FW.W.0003.000000T0000Z-240301T0300Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew-De Kalb- Buchanan-Clinton-Platte-Clay-Jackson-Cass-Bates- 400 PM CST Thu Feb 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 011, 012, 013, 020, 021, 025, 028, 029, 037, 043, 053, 057, 060, 102, 103, 104, AND 105... * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 011, 012, 013, 020, 021, 028, 029, 037, 043, and 053. * WIND...15 to 25 MPH gusting to 30 MPH * HUMIDITY...15 to 25 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Feb 28, 11:22 AM CST, 2 hours 57 minutes earlier. Its key messages:
- Below normal temperatures expected today with wind chill values in the single digits this morning.
- Warm up expected through week's end with mainly dry conditions.
- Best chances (20-40%) of precipitation in the next seven days is Sunday night ahead of a cold front.
Area forecast discussion, Feb 28, 11:22 AM CST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1122 AM CST Wed Feb 28 2024 .KEY MESSAGES... - Below normal temperatures expected today with wind chill values in the single digits this morning. - Warm up expected through week's end with mainly dry conditions. - Best chances (20-40%) of precipitation in the next seven days is Sunday night ahead of a cold front. && .DISCUSSION... Issued at 158 AM CST Wed Feb 28 2024 Arctic high centered over North Dakota will slide south today leading to a decreasing pressure gradient across the central US today. This will allow winds to relax throughout the day, and shift west and eventually southerly tonight as the high moves east across the southern US. 925 HPA temperatures near -10 C this morning will moderate through the day, but not enough to allow temperatures to warm to near normal. With continued warm air advection and increasing southerly winds, expect temperatures to steady out across eastern Kansas into western Missouri. Farther east, the dry air and idea radiative conditions will lead to another cool night. Expect a nice rebound in temperatures on Thursday with dry air and breezy southerly winds. Shortwave currently just off the coast of the Baja of California is expected to move across the desert southwest and build into the central US on Thursday evening. Relatively dry airmass in place will limit precipitation potential, but could see a few light high based showers early Friday morning south of I-70. Continued warming with dry conditions are expected through the weekend with warm air from the dessert SW expanding north and east. Northern branch of the upper jet becomes more active late in the weekend with trough developing across the Northern Plains. Trailing cold front approaches the region Sunday night, creating the best potential for accumulating rain through the next seven days. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1122 AM CST Wed Feb 28 2024 VFR conds with clear skies are expected thru the pd. Winds will be out of the WNW btn 5-10kts thru 22Z-00Z when winds will become lgt and vrb. Aft 07Z...winds will increase out of the south around 10kts. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...BT AVIATION...73
Hazardous weather outlook, Feb 28, 5:21 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 521 AM CST Wed Feb 28 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 521 AM CST Wed Feb 28 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Red Flag Warnings in Missouri, 2024Red Flag Warnings in Kansas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.